THORAZINE: A warning and possible apologies

Here's a place to discuss health issues that affect gay men plus the all around lifestyle issues that encompass both gay and straight men.

Moderators: selective_soldier, foxeyes2, drtom

THORAZINE: A warning and possible apologies

Postby J » Wed Apr 20, 2011 10:38 am

Many of you already know this, but I have taken a lot of medications over the years, to "feel good", eliminate anxiety, sleep, get out of bed in the morning, avert panic attacks or just to come out of my shell (as I'm EXTREMELY (almost cripplingly) shy, nervous and depressed).

About a month and a half ago, I was prescribed an anti-psychotic called Thorazine. For those of you who don't know what this is, it's the very first anti-psychotic/anti-depressant that was placed on the market in the early 1950s which is commonly known as a "chemical lobotomy" because it produces lobotomy like effects on most people who have taken it, including myself. In fact, it is the drug that helped lead to the downfall of the barbaric brain cutting. They wanted to try something "tried and true" because of panic attacks and my past history with meds of the benzodiazepine (Valium, Xanax) and barbiturate (Phenobarbital, Secobarbital(Seconal)) class. Needless to say, it was a complete disaster. I can barely remember a thing while on it, and I think I might have alienated some friends (and a close relative) because every time I took one (and was on the computer) I would notice the next day (or when it wore off) more people had blocked me on places like Facebook and other similar sites, people I respected and would never insult with a clear (or even semi-clear) mind. I could find very little of what I may have written (threads were deleted), but if anyone here noticed it, please know that I'm extremely sorry to anyone I insulted or hurt, or possibly frightened (I'm not referring to the oil thread; I was really frustrated there, and still am, but Lou and others helped me to steer it to a more constructive discussion, and if Lane didn't get my apology for personal things I said, I apologize again. He does QA (I think?), and doesn't call the shots I accused him of).

Needless to say, I'm not touching Thorazine again. I was put back on a small dose of Ativan for panic attacks, and only get enough to last me the month, so I can't abuse it (or "have fun" or whatever with it. Besides, it would just make me tired). Take "as needed" only, or run out before the month is up, and I'm SOL.

So again, if I insulted of scared anyone recently, I apologize for that. And be careful (and do your homework first). I'll leave a link to an article on anti-psychotics below. It talks about Thorazine among others. There are many other horror stories on the internet about people who have taken meds like these.


http://www.cchrint.org/tag/chemical-lobotomy/
J
Member
 
Posts: 367
Joined: Tue Oct 12, 2004 5:41 pm
Location: Massachusetts

Re: THORAZINE: A warning and possible apologies

Postby furface » Wed Apr 20, 2011 11:03 am

Jeff; hang in there.

Psychoactive meds are both a boon and a double edged sword. Prescribing and balancing dosage is more an art than a skill. With a bit of luck your medicos will find the proper balance of meds and dosages that'll work for you with the absolute minimum adverse side effects.
"Do not ascribe malice to that which can be reasonably explained by ignorance ... or incompetence."
Isaac Asimov
User avatar
furface
Site Admin
 
Posts: 1175
Joined: Sun Oct 10, 2004 7:35 pm
Location: The Colony, TX

Re: THORAZINE: A warning and possible apologies

Postby DeckApe » Wed Apr 20, 2011 7:06 pm

Wow. Jeff, I'm sorry to hear of your continued struggles. Bravo to you for figuring out what was going on and stopping it.
DeckApe
Veteran Member
 
Posts: 1675
Joined: Tue Feb 21, 2006 5:52 pm
Location: Pacific Northwest

Re: THORAZINE: A warning and possible apologies

Postby Earl Butz » Thu Apr 21, 2011 4:59 am

Geez I wish there was a drug to cure crippling shyness. My brothers and I are all afflicted with it. Sometimes drugs end up doing more harm than good, though. Like sleeping pills. Got addicted to those one time. Yuck.

Don't know much about Thorazine but it sounds like a dud. Sounds like it did the exact opposite of what they wanted. :roll:
A hard man is good to find!
User avatar
Earl Butz
Veteran Member
 
Posts: 1370
Joined: Sun Oct 17, 2004 12:51 am
Location: Calgary, Alberta, Canada

Re: THORAZINE: A warning and possible apologies

Postby Davy » Sat Apr 23, 2011 2:32 am

Shyness is a very hard thing to live with. I am very active online (i.e. Facebook, my political site, and lately, here). But in a social situation, I'm typically the guy standing in the corner watching everyone else converse and carry on. I'm the guy who never smiles and who everyone else always assumes is angry or having a bad day. Of course, none of that is true (most of the time), but it really does limit my ability to develop friendships and connect with people. I definitely feel your pain, Jeff and Earl. I've lived with it all my life. I also know what it means to rely on sleeping pills. I have taken over-the-counter sleep aids for so long that if I don't take them, I don't sleep.
User avatar
Davy
Member
 
Posts: 135
Joined: Fri Jul 14, 2006 2:36 pm
Location: Anchorage


Return to Health & Lifestyles

Who is online

Users browsing this forum: No registered users and 1 guest

cron